Florida, 2006

Hail in Florida, June 20, 2006

June 20, 2006 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 20, 12:46 PM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 20, 12:46 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE JUN 20 2006

.DISCUSSION...HIGH PRESSURE RIDGE TAKING UP RESIDENCE NEAR 31N THROUGH
THE FCST PERIOD. A WEAK INVERTED TROUGH OR TROPICAL WAVE WILL MOVE WEST
INTO SOUTH FLORIDA FROM THE BAHAMAS WEDNESDAY NIGHT THROUGH THURSDAY
AND ANOTHER STRONGER ONE THROUGH THE CWA ON SUNDAY. CONVECTION
WILL BE ENHANCED (NUMEROUS INTERIOR) AND MORE OF IT THURSDAY AND
FRIDAY TO THE EAST OF THE FIRST TROUGH. WILL NOT TREND UP POPS FOR
SUNDAY SINCE IT MAY BE TOO SOON. THERE WILL BE AN ABSENCE OF ANY
STRONG HIGH PRESSURE OVER SOUTH FLORIDA THROUGH THE NEXT WEEK SO
MID LEVEL TEMPS WILL BE COOL ENOUGH FOR AT LEAST SCATTERED
THUNDERSTORMS INTERIOR AND WEST.

&&

.MARINE...WINDS WILL BE UNDER 15 KNOTS SO SEAS WILL BE MAINLY 3
FEET OR LESS. THIS WILL MAKE FOR GOOD BOATING WEATHER.

&&

.FIRE WEATHER...MINIMUM RHS WILL MAINLY BE GREATER THAN 45
PERCENT EVERY AFTERNOON SO NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  89 /  20  30  20  40
FORT LAUDERDALE  78  90  79  89 /  20  30  20  40
MIAMI            79  90  79  89 /  20  30  20  40
NAPLES           74  91  75  91 /  20  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Jun 20, 4:18 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
518 AM EDT TUE JUN 20 2006

FLZ063-066>075-210930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
518 AM EDT TUE JUN 20 2006

...A FEW STRONG STORMS POSSIBLE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: STRONG HEATING AND SEA BREEZE CONVERGENCE THIS AFTERNOON
WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA, MOST NUMEROUS
AND STRONGEST OVER INTERIOR SECTIONS OF SOUTH FLORIDA. THE STORMS WILL
MOVE TOWARDS THE GULF COAST LATE IN THE AFTERNOON INTO THE EARLY EVENING
HOURS.

WIND: THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS OF UP TO 50 MPH THIS
AFTERNOON AND EVENING.

HAIL: THE STRONGEST STORMS COULD CONTAIN HAIL UP TO DIME SIZE THIS
AFTERNOON AND EVENING.

FLOODING: A FEW STORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD CAUSE
MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA EACH
DAY, FAVORING INTERIOR AND GULF COASTAL LOCATIONS EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Local storm report, Jun 20, 1:40 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TORNADO          2 S SOUTH BAY           26.63N 80.72W
06/20/2006                   PALM BEACH         FL   LAW ENFORCEMENT

            TORNADO OF UNKNOWN INTENSITY SPOTTED BY LAW ENFORCEMENT
            IN A FIELD AROUND THE 800 BLOCK OF US 27 BETWEEN SOUTH
            BAY AND BELLE GLADE.

&&

TW
Special weather statement, Jun 20, 2:05 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT TUE JUN 20 2006

FLZ066-201930-
HENDRY FL-
300 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING EASTERN HENDRY COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ROTENBERGER WILDLIFE
AREA...MOVING SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM IS ALSO CAPABLE OF
PRODUCING A FEW FUNNEL CLOUDS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THIS STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS...AND REPORT ANY SEVERE
WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE
INFORMATION TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 2:25 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT TUE JUN 20 2006

FLZ067-202015-
PALM BEACH WESTERN FL-
325 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES
COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO
SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND HEAVY RAINFALL.

MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT
VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE
CAUTION WHILE DRIVING THROUGH THE STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 2:45 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT...CORRECTION FOR COUNTY LOCATION
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT TUE JUN 20 2006

FLZ063-202015-
NORTH CENTRAL GLADES FL-
345 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES
COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO
SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND HEAVY RAINFALL.

MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT
VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE
CAUTION WHILE DRIVING THROUGH THE STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 3:48 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT TUE JUN 20 2006

FLZ069-070-202145-
EASTERN COLLIER FL-WESTERN COLLIER FL-
448 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORMS APPROACHING WESTERN COLLIER COUNTY...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF MARCO ISLAND TO 11 MILES SOUTH OF IMMOKALEE...MOVING WEST AROUND
10 MPH.

THE PRIMARY IMPACTS FROM THESE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STRONG STORMS CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY
RAINFALL.

SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STRONG STORMS THROUGH
545 PM EDT ARE ROYAL PALM HAMMOCK...GOLDEN GATES AREA...ORANGE
TREE...MARCO ISLAND...AND SOUTH NAPLES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The radar

The Miami radar (KAMX), 150 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Collier

When
June 20, 4:45 PM EST
Where
Collier County, Naples
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
26.133, -81.800

Reported by trained spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510979.